Alert archive / West Virginia / Flash Flood Watches in 2011

Flash Flood Watch 18, NWS Charleston, WV

November 22, 20119 counties in Ohio; 24 counties in West Virginia; 4 counties in Kentucky

NWS Charleston, WV issued this flash flood watch at Nov 22, 2011, 3:33 AM EST for 9 counties in Ohio; 24 counties in West Virginia; 4 counties in Kentucky. It took effect at Nov 22, 2011, 7:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2011, 3:33 AM EST (08:33 UTC)
In effect from
Nov 22, 2011, 7:00 AM EST
Expired
Nov 23, 2011, 7:02 AM EST
In force
24 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 37 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 63 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WGUS61 KRLX 220833
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
333 AM EST TUE NOV 22 2011

WVZ009>011-016>020-028>032-038>040-046-047-221645-
/O.NEW.KRLX.FF.A.0018.111122T1200Z-111123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
333 AM EST TUE NOV 22 2011

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST 
  VIRGINIA AND NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL WEST 
  VIRGINIA...BRAXTON...CALHOUN...GILMER...ROANE...TAYLOR AND 
  WEBSTER. IN NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE... 
  HARRISON...LEWIS...PLEASANTS...RANDOLPH...RITCHIE...TYLER... 
  UPSHUR...WIRT AND WOOD. 

* FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY MORNING

* A WARM FRONT WILL MOVE NORTH ACROSS CENTRAL AND NORTHERN WEST
  VIRGINIA THIS AFTERNOON. RAIN IS EXPECTED TO CONTINUE TO
  INCREASE IN INTENSITY ALONG THIS FRONT TODAY AS AN UPPER LEVEL
  WAVE PASSES. AFTER THE WARM FRONT PASSES NORTH OF THE AREA...THE
  RAIN WILL COME TO AN END AND THERE WILL BE A BRIEF RESPITE IN
  THE RAIN THIS AFTERNOON. A STRONG COLD FRONT IS EXPECTED TO PASS
  THROUGH TONIGHT...BRINGING ANOTHER ROUND OF SHOWERS ALONG WITH A
  FEW THUNDERSTORMS.


* TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE HEAVIEST ACROSS NORTH-
  CENTRAL WEST VIRGINIA WHERE 1 TO 2 INCHES OF RAIN IS EXPECTED.
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THUNDERSTORMS WHEN THE
  COLD FRONT MOVES ACROSS. THE GROUND IS ALREADY SATURATED IN
  AREAS THAT ARE COVERED BY THIS WATCH. ADDITIONAL HEAVY RAINFALL
  OCCURRING IN A SHORT TIME FRAME OF 3 HOURS OR LESS COULD CAUSE
  FLASH FLOODING ALONG SMALLER CREEKS AND STREAMS IN THE FLASH
  FLOOD WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
666 
WGUS61 KRLX 221320
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
820 AM EST TUE NOV 22 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>008-013>015-026-
027-037-222130-
/O.EXA.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-LINCOLN-PUTNAM-KANAWHA-BOONE-CLAY-NICHOLAS-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...MADISON...CLAY...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
820 AM EST TUE NOV 22 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND 
  LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON 
  OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND 
  WASHINGTON. IN WEST VIRGINIA...BOONE...CABELL...CLAY...JACKSON 
  WV...KANAWHA...LINCOLN...MASON...NICHOLAS...PUTNAM AND WAYNE. 

* THROUGH WEDNESDAY MORNING

* A WARM FRONT WILL MOVE NORTH TODAY...FOLLOWED BY A COLD FRONT
  THIS EVENING. THE GROUND IS ALREADY SATURATED FROM PREVIOUS
  RAINS. RAINS OF OVER 1.5 INCHES COULD CAUSE SMALL STREAMS TO
  OVERFLOW. THE RAIN WILL DIMINISH AFTER THE COLD FRONTAL PASSAGE.
  HOWEVER...LARGER STREAMS AND RIVERS MAY STILL BE RISING LATE
  TONIGHT. STRONG RISES ON RIVERS MAY CONTINUE ON WEDNESDAY TOO.

* TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED.
  YET...LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH EMBEDDED HEAVIER
  SHOWERS OR THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

IF YOU LIVE OR DRIVE ALONG A FLOOD PRONE STREAM...INCREASE WEATHER
AWARENESS NOW. MONITOR WATER LEVELS PERIODICALLY THROUGH TONIGHT.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WVZ009>011-016>020-028>032-038>040-046-047-222130-
/O.CON.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
820 AM EST TUE NOV 22 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND NORTHERN 
  WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST 
  VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON... 
  CALHOUN...GILMER...ROANE...TAYLOR AND WEBSTER. IN NORTHERN 
  WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON...LEWIS... 
  PLEASANTS...RANDOLPH...RITCHIE...TYLER...UPSHUR...WIRT AND 
  WOOD. 

* THROUGH WEDNESDAY MORNING

* A WARM FRONT WILL MOVE NORTH ACROSS CENTRAL AND NORTHERN WEST 
  VIRGINIA THIS AFTERNOON. RAIN IS EXPECTED TO CONTINUE TO 
  INCREASE IN INTENSITY ALONG THIS FRONT TODAY AS AN UPPER LEVEL 
  WAVE PASSES. AFTER THE WARM FRONT PASSES NORTH OF THE AREA... 
  THE RAIN WILL COME TO AN END AND THERE WILL BE A BRIEF RESPITE 
  IN THE RAIN THIS AFTERNOON. A STRONG COLD FRONT IS EXPECTED TO 
  PASS THROUGH TONIGHT...BRINGING ANOTHER ROUND OF SHOWERS ALONG 
  WITH A FEW THUNDERSTORMS. 

* TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE HEAVIEST ACROSS NORTH-
  CENTRAL WEST VIRGINIA WHERE 1 TO 2 INCHES OF RAIN IS EXPECTED.
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THUNDERSTORMS WHEN THE
  COLD FRONT MOVES ACROSS. THE GROUND IS ALREADY SATURATED IN
  AREAS THAT ARE COVERED BY THIS WATCH. ADDITIONAL HEAVY RAINFALL
  OCCURRING IN A SHORT TIME FRAME OF 3 HOURS OR LESS COULD CAUSE
  FLASH FLOODING ALONG SMALLER CREEKS AND STREAMS IN THE FLASH
  FLOOD WATCH AREA. THE LARGER RIVERS WILL STILL BE RISING ON WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING ALONG STREAMS. FLASH FLOODING IS A VERY
DANGEROUS SITUATION.

IF YOU LIVE OR DRIVE ALONG A FLOOD PRONE STREAM...INCREASE WEATHER
AWARENESS NOW. MONITOR WATER LEVELS PERIODICALLY THROUGH TONIGHT.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KTB
056 
WGUS61 KRLX 222016
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EST TUE NOV 22 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
026>032-037>040-046-047-230430-
/O.CON.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...
BELINGTON...MARLINTON...ELKINS
316 PM EST TUE NOV 22 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... 
  MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST 
  VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... 
  CLAY...DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA... 
  LEWIS...LINCOLN...MASON...NICHOLAS...PLEASANTS...POCAHONTAS... 
  PUTNAM...RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER... 
  UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. 

* THROUGH WEDNESDAY MORNING

* SHOWERS WILL CONTINUE THIS EVENING...AHEAD OF A COLD FRONT. THE
  GROUND IS ALREADY SATURATED. DURING THE DAY ON TUESDAY...SOME
  MINOR SMALL STREAM FLOODING DID OCCUR IN WEST VIRGINIA. RAINS OF
  OVER 1.5 INCHES COULD CAUSE SMALL STREAMS TO OVERFLOW. THE RAIN
  WILL DIMINISH AFTER MIDNIGHT...AFTER THE COLD FRONTAL PASSAGE.
  HOWEVER...THE LARGER STREAMS AND RIVERS WILL STILL BE RISING
  LATE TONIGHT. STRONG RISES ON RIVERS MAY CONTINUE ON WEDNESDAY
  TOO.

* TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. YET... 
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH EMBEDDED HEAVIER 
  SHOWERS OR THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

IF YOU LIVE OR DRIVE ALONG A FLOOD PRONE STREAM...INCREASE
WEATHER AWARENESS NOW. MONITOR WATER LEVELS PERIODICALLY THROUGH
TONIGHT.  

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
248 
WGUS61 KRLX 230350
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1050 PM EST TUE NOV 22 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-013-
026-230500-
/O.CAN.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...MADISON
1050 PM EST TUE NOV 22 2011

...FLASH FLOOD WATCH IS CANCELLED...

...FLOOD WARNINGS REMAIN IN EFFECT FOR SYMMES CREEK AND THE
   SHADE RIVER IN SOUTHEAST OHIO...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...
SOUTHEAST OHIO AND WESTERN WEST VIRGINIA HAS BEEN CANCELLED. 

HEAVY RAIN HAS MOVED EAST OF THIS REGION...THEREFORE THE FLASH
FLOOD WATCH IS BEING CANCELLED. 

SYMMES CREEK AND THE SHADE RIVER CONTINUE TO RISE HOWEVER.
WARNINGS REMAIN IN EFFECT FOR THESE AREAS. MOTORISTS SHOULD BE
ESPECIALLY CAUTIOUS AND BE PREPARED FOR WATER OVER ROADWAYS. 

$$

WVZ008-014>020-027>032-037>040-046-047-231200-
/O.CON.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON WV-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
1050 PM EST TUE NOV 22 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN 
  WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL 
  WEST VIRGINIA...BRAXTON...CALHOUN...CLAY...GILMER...JACKSON 
  WV...NICHOLAS...ROANE...TAYLOR AND WEBSTER. IN NORTHERN WEST 
  VIRGINIA...BARBOUR...DODDRIDGE...HARRISON...LEWIS...RANDOLPH...
   RITCHIE...UPSHUR AND WIRT. IN SOUTHERN WEST VIRGINIA...
  KANAWHA AND PUTNAM. 

* UNTIL 7 AM EST WEDNESDAY

* SHOWERS WILL BE PUSHING EASTWARD ACROSS THE AREA AHEAD OF A COLD
  FRONT. THE GROUND IS ALREADY SATURATED...THEREFORE ADDITIONAL
  RAINFALL COULD CAUSE SMALL STREAMS TO OVERFLOW. THE RAIN WILL
  DIMINISH AFTER MIDNIGHT...AFTER THE COLD FRONTAL PASSAGE.
  HOWEVER...THE LARGER STREAMS AND RIVERS WILL STILL BE RISING
  LATE TONIGHT. STRONG RISES ON RIVERS MAY CONTINUE ON WEDNESDAY
  TOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

IF YOU LIVE OR DRIVE ALONG A FLOOD PRONE STREAM...INCREASE
WEATHER AWARENESS NOW. MONITOR WATER LEVELS PERIODICALLY THROUGH
TONIGHT.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
260 
WGUS61 KRLX 231202
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
702 AM EST WED NOV 23 2011

WVZ008-014>020-027>032-037>040-046-047-231315-
/O.CAN.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON WV-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
702 AM EST WED NOV 23 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA
HAS BEEN CANCELLED. THE STORM SYSTEM THAT BROUGHT HEAVY RAIN TO
THE REGION HAS MOVED TO THE EAST. THE THREAT OF ADDITIONAL FLASH
FLOODING DUE TO HEAVY RAIN HAS ENDED. 

HOWEVER...MANY STREAMS AND CREEKS ARE RUNNING HIGH. ADDITIONAL
RISES AND SMALL STREAM FLOODING DUE TO RUN-OFF MAY STILL OCCUR
TODAY. FLOOD WARNINGS MAY STILL BE ISSUED TO COVER CONTINUING
WATER PROBLEMS DUE TO RUN-OFF.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Nov 22, 12:38 AM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Nov 22, 12:38 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1238 AM EST TUE NOV 22 2011

.SYNOPSIS...
FRONT REMAINS ACROSS AREA OVERNIGHT. LOW PRESSURE WAVE PASSES LIFTS
THROUGH OHIO VALLEY TUESDAY EVENING.  FRONT THEN PUSHES EAST BY
WEDNESDAY. HIGH PRESSURE PROVIDES DRY WEATHER FOR THANKSGIVING.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WILL UPDATE THE FORECAST TO BETTER TIME THE CURRENT PRECIPITATION
WAVE OVER THE REGION THIS EVENING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
DEALING WITH FROPA FRONT END OF SHORT RANGE. HAVE ACE POPS ALONG AND
AHEAD OF BOUNDARY WORKING W TO E 03-09Z. QPF AMOUNTS LOOK TO RANGE
FROM THREE QUARTERS TO PERHAPS AN INCH. CONT THUNDER MENTION GIVEN
SHOWALTER INDICES AND IMPRESSIVE DYNAMICS. SPC DOES HAVE SOUTHERN OH
AND NE KY PAINTED IN SLIGHT RISK. CONVECTION IS THE WILD CARD
REGARDING WATER PROBLEMS. THERE SHOULD BE A LITTLE RECOVERY TIME
BEFORE FRONT ARRIVES...BUT NOT MUCH. WITH GROUNDS ALREADY SATURATED
AND WITH EXPECTED RAINFALL IN NEAR TERM...WATER CONCERNS DO EXIST.
AFTER COORDINATING WITH SURROUNDING OFFICES...WILL HOLD OFF ON WATCH
ATTM. WILL CONT MENTION IN HWO AND RWS. KEPT TEMPS ON MILD SIDE
OVERNIGHT WITH BL PUFF AND WARM SECTOR.

DISCREPANCY REGARDING AMNT OF COLD AIR BEHIND THIS SYS...WITH GFS
CONSIDERABLY WARMER THAN NAM. WILL LEAN TOWARD COOLER NAM/STRONGER
SOLUTION. DID GO WITH A FEW HRS OF LKLY NORTHERN LOWLANDS WITH WRAP
ARND MOISTURE WED MORNING. CAA SENDS H85 TEMPS DOWN TO NEAR 0C BY
WED AFTN. THIS SHOULD ALLOW FOR SOME UPSLOPE SHSN OVER THE MTNS AND
SHRA LOWLANDS WED. STRONG FLOW AT H85 QUICKLY TURNS MORE NNW WITH
PERHAPS MOISTURE FROM LAKE ERIE BRIEFLY INVOLVED ACROSS NORTHERN
MTNS. WILL GO WITH STEADY OR SLOW FALLING TEMPS IN DAY.

AIRMASS DRIES OUT CONSIDERABLY WED NIGHT WITH PASSAGE OF THERMAL
TROF AND WAA COMMENCING ALOFT. WILL GO TOWARD A CLEAR SKY WED NIGHT
AND THU WITH NEAR SEASONABLE TEMPS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GENERALLY USED HPC THINKING FOR THIS PART OF THE FORECAST. HIGH
PRESSURE EARLY IN THE PERIOD WILL GIVE WAY TO ANOTHER PERIOD OF
WET WEATHER FOR THE WEEKEND INTO EARLY NEXT WEEK.

ONLY REAL CHANGES TO FORECAST ARE TO TWEAK THE TIMING OF THE
PRECIPITATION.

USED HPC GUIDE FOR TEMPERATURES THROUGH THE PERIOD.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A FRONT REMAINS NEARLY STATIONARY ACROSS THE REGION. LOW CLOUDS
AND FOG DOMINATE NORTH OF THE FRONT...WITH VFR/MVFR CONDITIONS
SOUTH OF THE FRONT OUTSIDE OF SHOWERS. FRONT REMAINS QUASI-
STATIONARY THROUGH LATE NIGHT...THEN STARTS MOVING NORTHWARD
DURING THE MORNING HOURS AS A BAND OF RAIN DEVELOPS ALONG THE
FRONT AND INCOMING JET AXIS. CONDITIONS WILL IMPROVE FROM SOUTH TO
NORTH AS THE FRONT PUSHES NORTHWARD ON TUESDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM INITIALLY...THEN DECREASING WITH TIME.

ALTERNATE SCENARIOS: LIFTING OF LOWER CEILINGS TUESDAY COULD VARY.
TIMING OF SHOWERS COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                   TUE 11/22/11
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EST 1HRLY       01   02   03   04   05   06   07   08   09   10   11   12
CRW CONSISTENCY  M    M    L    H    M    L    M    L    L    M    M    L
HTS CONSISTENCY  H    H    H    M    M    M    M    M    M    M    M    L
BKW CONSISTENCY  H    M    M    M    M    L    L    H    H    H    L    L
EKN CONSISTENCY  M    M    L    L    L    L    L    L    M    M    M    L
PKB CONSISTENCY  M    M    M    M    M    H    H    L    L    M    M    M
CKB CONSISTENCY  M    M    H    H    H    H    M    M    L    M    M    M

AFTER 06Z WEDNESDAY...
IFR AT TIMES IN LOW CLOUDS AND SHOWERS THROUGH WEDNESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/JSH/30
NEAR TERM...RPY
SHORT TERM...30
LONG TERM...JSH
AVIATION...KMC
Hazardous weather outlook, Nov 21, 4:10 AM EST, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
410 AM EST MON NOV 21 2011

OHZ066-067-075-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047-
220915-
PERRY-MORGAN-ATHENS-WASHINGTON-DICKENSON-BUCHANAN-JACKSON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
410 AM EST MON NOV 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DURING THE TUESDAY AND TUESDAY NIGHT TIME FRAME...NUMEROUS ROUNDS
OF RAIN SHOWERS COULD OCCUR. THIS MAY RAISE FLOOD CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ083>087-WVZ005>007-220915-
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-VINTON-MEIGS-GALLIA-WAYNE-
CABELL-MASON-
410 AM EST MON NOV 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DURING THE TUESDAY AND TUESDAY NIGHT TIME FRAME...NUMEROUS ROUNDS
OF RAIN SHOWERS COULD OCCUR. THIS MAY RAISE FLOOD CONCERNS.

THERE IS A SLIGHT RISK OF SEVERE STORMS LATER TUESDAY AFTERNOON
AND EVENING AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 10:52 AM ESTAreal Flood WarningRLXMeigs3 hr
Nov 22, 1:06 PM ESTAreal Flood WarningRLXJackson, Kanawha, Putnam, Roane3 hr
Nov 22, 1:35 PM ESTAreal Flood WarningRLXBraxton, Gilmer, Lewis3 hr
Nov 22, 1:47 PM ESTAreal Flood WarningRLXBraxton, Calhoun, Gilmer, Jackson, Roane, Wirt118 min
Nov 22, 4:04 PM ESTAreal Flood WarningRLXBraxton, Calhoun, Gilmer, Jackson, Roane, Wirt15 hr
Nov 22, 4:22 PM ESTAreal Flood WarningRLXJackson, Kanawha, Putnam, Roane3 hr
Nov 22, 4:36 PM ESTAreal Flood WarningRLXBraxton, Gilmer, Lewis4 hr
Nov 22, 5:50 PM ESTAreal Flood WarningRLXWirt13 hr

Nearby

Flash Flood Watches in West Virginia, 2011Flash Flood Watches in Ohio, 2011Flash Flood Watches in Kentucky, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.